Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetes, taking Glycomet, prescribed Tripride for heart failure. Is it harmful for kidney?

hello doctor, My mother is around 70 yrs old and suffering from Diabetes for approximately last 18 years. She was taking till Glycomet GP-2 till 25th October,2012. She had heart failure on 19th October,2012 now doctor has advised for Tripride -1 twice a day. I have been told that it is harmful for kidney is it so? her critnine was 1.9 and HBAC1 10.4%. mahesh golani, YYYY@YYYY
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pathologist and Microbiologist 's  Response
hello and welcome to HCM
Diabetes is a systemic disease i.e. it involves multiple organs of the body.
It involves the small blood vessels, kidneys, nerves and retina.
As the blood glucose control fails or as the blood glucose levels rise, the ill effects of the above mentioned organs start.
You have mentioned that your mother suffered heart failure. High glucose levels has adeleterious effect on the health of heart also.
The value of HBA 1c are very high and it indicates a poor glucoes control over last 3 months.
The new drug which is prescribed 'Tripride' contains glimepiride and pioglitazone.

Glimepiride is anew class of drug used in diabetes mellitus which has weak insulin release effect and peripheral disposal of glucosa.
Pioglitazone also belongs to a new group of drugs which decreases peripheral insulin resistance.
These drugs have been added for better control of blood sugar.
Out of these drugs none of them have adverse effect on the kidney.

The cause of increased creatinine has to be found out by investigations of renal function.

Thanks and take care
Dr Shailja P Wahal
Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor